Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 36, NWS Miami, FL

May 26, 2008Collier County, Florida

NWS Miami, FL issued this red flag warning at May 26, 2008, 3:34 AM EDT for Collier County, Florida. It took effect at May 26, 2008, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2008, 3:34 AM EDT (07:34 UTC)
In effect from
May 26, 2008, 1:00 PM EDT
Expired
May 26, 2008, 7:00 PM EDT
In force
6 hr
Issued by
NWS Miami, FL

County Collier County, FL

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 260734
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
334 AM EDT MON MAY 26 2008

...RED FLAG WARNING FOR WESTERN GLADES, WESTERN HENDRY, AND ALL OF
COLLIER COUNTY FOR 4 TO 5 HOURS WITH RHS BELOW 35 PERCENT THIS
AFTERNOON...

FLZ063-066-069-070-262300-
/O.NEW.KMFL.FW.W.0036.080526T1700Z-080526T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
334 AM EDT MON MAY 26 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. 

MODERATELY STRONG OFFSHORE FLOW WILL ALLOW TEMPERATURES TO CLIMB
TO AROUND 90 DEGREES ACROSS THE WARNING AREA TODAY. STRONG MIXING
WILL OCCUR...WITH SOME DRIER AIR JUST ABOVE THE SURFACE MIXING
DOWN, CAUSING DEWPOINTS TO FALL INTO THE MID 50S DURING THE TIME
OF PEAK HEATING. THIS WILL ALLOW RHS TO DROP BELOW 35 PERCENT FOR
4 OR MORE HOURS ACROSS MUCH OF COLLIER COUNTY. FOR GLADES AND
HENDRY COUNTIES...PRIMARILY THE WESTERN AREAS AWAY FROM THE
INFLUENCE OF LAKE OKEECHOBEE WILL BE AFFECTED...AS WINDS OFF THE
LAKE WILL BRING SLIGHTLY HIGHER LOW LEVEL MOISTURE TO THE
SURROUNDING AREAS. LOW LEVEL WINDS MAY ALSO APPROACH 15 MPH
SUSTAINED FOR A TIME THIS AFTERNOON ACROSS THE WARNING AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JR/GS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 26, 3:00 AM EDT, 34 minutes earlier.

Area forecast discussion, May 26, 3:00 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
300 AM EDT MON MAY 26 2008

.DISCUSSION...SURFACE HIGH PRES CENTERED JUST OFF THE COAST OF THE
CAROLINAS WITH THE RIDGE EXTENDING SW OVER THE SE U.S. AND FLA...
MOVES NE BUT THE RIDGE STAYS IN PLACE TODAY THROUGH TUE NIGHT. A
RATHER DRY AND SOMEWHAT CAPPED ATMOSPHERE WILL ALLOW ONLY SOME STRAY
SHOWERS ON EASTERLY WINDS TODAY THROUGH TUE BUT NOT SIGNIFICANT
ENOUGH TO PLACE IN THE ZONES. TUE NIGHT...SOME EROSION OF CAP AND A
SLIGHT INCREASE IN MOISTURE MAY LEAD TO NOCTURNAL SHOWERS OVER THE
ATLC/GULF WATERS. E COAST MAX TEMPS SHAVED BELOW CLIMO ON THE
PERSISTENT EASTERLY FLOW BUT W COAST SHOULD BE ABOVE NORMS TODAY AND
TUE. MIN TEMPS AT/SLIGHTLY ABOVE NORMS E COAST TO AT/SLIGHTLY BELOW
NORMS INTERIOR/W.

.EXTENDED PERIOD...WED THROUGH SUN...MOISTURE GRADUALLY INCREASES
AS THE SOUTHEASTERLY FLOW DEEPENS INCREASING ATMOSPHERIC MOISTURE
PULLED NW FROM THE CARIB. MINIMAL COASTAL ACTIVITY WED BUT BECOMING
SCATTERED CWA-WIDE THU AND INTO THE WEEKEND. MAX/MIN TEMPS INCHING
TOWARD MORE NORMAL.

&&
.AVIATION...SCT CU AND PSBLY AN ISOLD LIGHT SHRA TO AFFECT THE EAST
COAST TERMINALS THROUGH SUNRISE AS NE WINDS CONTINUE NEAR 15KT WITH
AN OCCASIONAL GUST...BUT SHRA CHANCES MINIMAL AND DID NOT MENTION IN
TAFS FOR NOW BUT WILL MONITOR. SIMILAR CONDITIONS TODAY AS YESTERDAY
AND PERHAPS JUST A TAD WINDIER...WITH WINDS CONTINUING TO VEER MORE
TOWARDS THE EAST...AND SUSTAINED SPEEDS NEAR 20KT WITH FREQUENT
GUSTS AROUND 25KT PSBL. WINDS WILL BE SLIGHTLY LESS BUT STILL GUSTY
AT KAPF. SCT CU ALL TERMINALS THIS AFTERNOON WITH JUST A LIGHT SHRA
PASSING ON THE BREEZE PSBL.

&&
.MARINE...PRES GRADIENT BETWEEN SURFACE RIDGE ALONG THE SE U.S.
COAST AND A TROUGH OF LOW PRES FROM THE CENTRAL CARIB NE INTO THE S
ATLC ENOUGH TO KEEP FRISKY OVER THE ATLC/BISCAYNE BAY/LAKE WATERS.
WILL START OFF THE DAY WITH SMALL CRAFT ADVISORY (SCA) THESE 3
MARINE ZONES WITH EXERCISE CAUTION BAY/LAKE TONIGHT BUT SCA TO
CONTINUE OPEN ATLC WATERS. BY TONIGHT ATLC WATERS FALL TO CAUTION
CRITERIA. WINDS BEGIN A SLOW DECREASE AS THE TROUGH WEAKENS AND
THE HIGH PRES MOVES SE ALLOWING WINDS TO VEER.

&&
.FIRE WEATHER...RECENT RAINS ESSENTIALLY MISSED ENTIRELY THE VERY
DRY AREAS W OF LAKE OKEECHOBEE AND SW TO THE GULF COAST. MODELS HAVE
BEEN TOO HIGH LATELY IN AREAS OF DRY CONDITIONS. COMBINED WITH A
BRISK EASTERLY FLOW...RH VALUES SHOULD FALL TO BELOW 35% IN EXTREME
WESTERN GLADES...WESTERN HENDRY...WESTERN INLAND COLLIER AND COASTAL
COLLIER COUNTY. SOME IMPROVEMENT TUE AS A PERSISTENT EASTERLY WINDS
SHOULD INCREASE LOW LEVEL MOISTURE BUT READING IN THE MID TO UPPER
30S STILL POSSIBLE.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  83  74  84  74/ -  -  - 10
FORT LAUDERDALE  84  76  85  76/ -  - 10 10
MIAMI            85  75  86  75/ -  - 10 10
NAPLES           90  67  90 68 / -  - 10  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING ZONES 063-066-069-070 FROM 1 PM TO 7 PM.
AM...SMALL CRAFT ADVISORY AMZ610-AMZ630-AMZ650-AMZ651-AMZ670-AMZ671
TODAY.

GM...NONE.
&&

LONG TERM...15/JR
SHORT TERM/AVIATION...65/GS
Hazardous weather outlook, May 25, 7:04 PM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
704 PM EDT SUN MAY 25 2008

FLZ063-066>075-168-172>174-261100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
655 PM EDT SUN MAY 25 2008

...MODERATE RIP CURRENT RISK ATLANTIC BEACHES THIS EVENING...
...GULF STREAM SEAS BUILDING TO 7 FEET TONIGHT...
...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: WINDS WILL CONTINUE NORTHEAST AT 15 TO 20 MPH AT THE
ATLANTIC COAST BEACHES THIS EVENING, BEFORE DECREASING TO AROUND
15 MPH TONIGHT. THIS WILL CREATE A MODERATE RISK FOR RIP CURRENTS AT THE
ATLANTIC BEACHES THIS EVENING.

WAVES: NORTHEASTERLY WINDS ARE EXPECTED TO INCREASE TO 15 TO 20
KNOTS OVER THE GULF STREAM WATERS TONIGHT. THIS WILL RESULT IN SEAS
BUILDING TO 7 FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GULF STREAM SEAS WILL CONTINUE AROUND 6 FEET INTO EARLY TUESDAY
MORNING AS WINDS SWING AROUND TO AN EASTERLY DIRECTION BUT REMAIN
MODERATELY STRONG.

EASTERLY WINDS OF 15 TO 20 MPH WILL CREATE A HIGH RISK FOR RIP
CURRENTS AT THE ATLANTIC COAST BEACHES ON MONDAY, MEMORIAL DAY.
BEACH GOERS SHOULD EXERCISE CAUTION AND HEED THE ADVICE OF LOCAL
LIFE GUARDS. THE RIP CURRENT RISK WILL REMAIN ELEVATED INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 4:12 AM EDTMarine Weather StatementMFL19 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.